Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 203, NWS Jackson, MS

June 9, 2014East Carroll Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 3:17 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 3:17 PM CDT (20:17 UTC)
Expired
Jun 9, 2014, 4:00 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:35 PM CDTTSTM WND DMGOak Grove, LAFEW TREES AND POWERLINES DOWN IN AND NEAR OAK GROVE
Jun 9, 3:53 PM CDTTSTM WND DMGLake Providence, LAA FEW TREES DOWN IN TOWN...ON HWY 134 SW OF TOWN AND OTHERS ON HWY 65 JUST N OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 11:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS54 KJAN 092017
SVRJAN
ARC003-017-LAC035-123-092100-
/O.NEW.KJAN.SV.W.0203.140609T2017Z-140609T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 400 PM CDT

* AT 317 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WILMOT TO 11 MILES NORTHWEST OF WARDEN...AND MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTICELLO AND DARNELL AROUND 330 PM CDT.
  EUDORA AROUND 340 PM CDT.
  CHICOT JUNCTION AND SHELBURN AROUND 345 PM CDT.
  ALSATIA AND TRANSYLVANIA AROUND 350 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EPPS...PIONEER...FOREST AND
KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3322 9167 3338 9113 3314 9109 3313 9120
      3304 9112 3292 9121 3290 9115 3299 9113
      3299 9111 3275 9117 3272 9105 3264 9115
      3259 9113 3260 9101 3254 9142 3258 9159
      3271 9164 3300 9144 3302 9169
TIME...MOT...LOC 2017Z 261DEG 36KT 3309 9155 3264 9159

HAIL...1.00IN
WIND...60MPH

$$

DL
2 follow-up statements
025 
WWUS54 KJAN 092042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT MON JUN 9 2014

ARC003-092052-
/O.CAN.KJAN.SV.W.0203.000000T0000Z-140609T2100Z/
ASHLEY AR-
342 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3301 9144 3334 9127 3338 9114 3314 9109
      3313 9120 3304 9112 3302 9116 3292 9121
      3290 9115 3299 9113 3299 9111 3275 9117
      3272 9105 3262 9115 3259 9113 3259 9105
      3254 9143 3258 9145 3259 9155
TIME...MOT...LOC 2042Z 268DEG 35KT 3332 9118 3275 9132

$$

ARC017-LAC035-123-092100-
/O.CON.KJAN.SV.W.0203.000000T0000Z-140609T2100Z/
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-
342 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHICOT COUNTY...AND WEST CARROLL AND EAST CARROLL PARISHES UNTIL 400
PM CDT...

AT 342 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE VILLAGE TO 7 MILES NORTHEAST OF DARNELL...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALSATIA AND LAKE PROVIDENCE AROUND 350 PM CDT.
  TRANSYLVANIA AROUND 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3301 9144 3334 9127 3338 9114 3314 9109
      3313 9120 3304 9112 3302 9116 3292 9121
      3290 9115 3299 9113 3299 9111 3275 9117
      3272 9105 3262 9115 3259 9113 3259 9105
      3254 9143 3258 9145 3259 9155
TIME...MOT...LOC 2042Z 268DEG 35KT 3332 9118 3275 9132

HAIL...0.75IN
WIND...60MPH

$$

DL
592 
WWUS54 KJAN 092100
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON JUN 9 2014

ARC017-LAC035-123-092110-
/O.EXP.KJAN.SV.W.0203.000000T0000Z-140609T2100Z/
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-
400 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICOT COUNTY...
AND WEST CARROLL AND EAST CARROLL PARISHES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON.

LAT...LON 3301 9144 3334 9127 3338 9114 3314 9109
      3313 9120 3304 9112 3302 9116 3292 9121
      3290 9115 3299 9113 3299 9111 3275 9117
      3272 9105 3262 9115 3259 9113 3259 9105
      3254 9143 3258 9145 3259 9155
TIME...MOT...LOC 2042Z 268DEG 35KT 3332 9118 3275 9132

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:20 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 9, 11:20 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT MON JUN 9 2014

.UPDATE...INCREASED POPS FOR CENTRAL MS TOWARDS THE I-20 CORRIDOR
THROUGH THE LATE MORNING/EARLY AFTN AND LOWER TEMPS OWING TO
CONVECTIVELY COOLED AREA ALONG HIGHWAY 82 CORRIDOR IN THE NEAT TERM.
HEAVY RAIN AND SEVERE WORDING WERE ADDED FOR AREAS NORTH OF I-20 TO
THE THUNDERSTORM WORDING FOR LATE THIS AFTN AND EVENING AS EXPECTED
COMPLEX OF STORMS MOVES THROUGH.

.DISCUSSION...

HEAVY RAIN FELL OVER PORTIONS OF THE 82 CORRIDOR EARLY THIS MORNING
FROM A STALLED OUTFLOW BOUNDARY COUPLED WITH WEAK ISENTROPIC GLIDE
OVERTOP ALLOWING FOR 2-4 INCHES ACCUMULATIONS TO OCCUR. RESULTANT
COLD POOL FROM THIS RAIN IS PUSHING SOUTH TOWARDS THE I-20 CORRIDOR
AND IS SERVING AS A CONVERGENT FOCUS FOR SHOWER DEVELOPMENT. AS WE
DESTABILIZE THIS BOUNDARY WILL SLOWLY WASH OUT IN CENTRAL AND EAST
MS WHILE GENERAL DIURNAL TSTORMS DEVELOP. THIS COLD POOL INTERSECTS
A WELL PRONOUNCED LINEAR TSTORM COMPLEX NOW IN THE THE ARKLATEX
ATTENDANT TO A WELL DEFINED S/WV TROUGH WITH INCREASING MID LEVEL
FLOW 40-50 KT AND LOCALIZED POCKETS OF ENHANCED SRH /200-300 M2/S2
NEAR THE INTERSECTION. WITH PROGGED DESTABILIZATION NEAR 2000 J/KG
MLCAPE...THIS ENVIRONMENT WILL SUPPORT STRONG TO SEVERE STORMS
CAPABLE OF DAMAGING WINDS OF 60 MPH QUARTER SIZED HAIL AND ONE OR
TWO TORNADOES CAN NOT BE RULED OUT. GREATEST TORNADO RISK WILL BE
IN AR TOWARDS THE FAR NW DELTA WHERE LOW-LVL SHEAR WILL BE
MAXIMIZED. FOR TIMING...LINE WILL ENCROACH ON MS RIVER NEAR 4-5PM BE
NEAR THE I-55 CORRIDOR NEAR 7-8PM AND EAST MS TOWARDS 9-11PM.

ALSO OF NOTE IS CONTEMPLATION OF A FLASH FLOOD WATCH...GIVEN RAIN
THIS MORNING AND EXPECTED TOTALS FROM NEXT 24 HOURS...FEEL A FLASH
FLOOD WATCH MAY BE NECESSARY FOR N/NW PORTIONS OF THE REGION. WILL
EVALUATE LATEST GUIDANCE FOR FINAL DETERMINATION. /ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS MORNING AND THIS WILL
CONTINUE FOR THE NEXT FEW HOURS. SHORES AND THUNDERSTORMS WILL
MOVE INTO THE WESTERN PORTIONS OF THE AREA THIS AFTERNOON AND
EVENTUALLY INTO THE CENTRAL AND EASTERN PORTIONS THIS AFTERNOON INTO
EARLY EVENING. EXPECT MVFR POSSIBLY IFR CONDITIONS IN INTERMITTENT
STORMS AS THEY MOVE ACROSS THE AREA. CHANCES FOR SHOWERS AND STORMS
WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL AGAIN BE
SOUTHERLY TODAY BETWEEN 5-10 KNOTS.  EXPECTED GUSTY WINDS IN AND
AROUND ANY CONVECTION. /15/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 9 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN
CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT
LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE
PERIOD.  CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S
MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA.  WITH A FRONT HUNG
UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE
TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR
THIS MORNING INTO THE AFTERNOON.

AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION
SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE
WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE
ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT
APPROACHING FROM THE WEST.  THIS LOOKS TO BE THE CAUSE FOR ANOTHER
ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO
LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY
CONCERN TODAY.  WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING
FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER.  IN ADDITION...
WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY
WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS.

ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF
DIURNAL MINS AND WEAKENING ASCENT.  HOWEVER...WITH THE COLD FRONT
AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK
TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD
BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING
EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE
FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA.

THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS
LINE ADVANCES EAST ACROSS THE CWA.  ONCE AGAIN...ADEQUATE
INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING
DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T
BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY
BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE
MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND
HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY
BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/

LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE
CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID
LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP
AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS
WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND
DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS
SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF
INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST
DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK
SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING
ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW
STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY
WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT
ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN
CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN
CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF
THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES
OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY
SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF
INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR
SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF
OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA
SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO
SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS
POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM
THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA
ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED
COVERAGE OF STORMS IS EXPECTED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  71  84  67 /  48  80  59  41
MERIDIAN      88  71  84  67 /  41  62  58  55
VICKSBURG     88  71  84  65 /  70  88  52  29
HATTIESBURG   89  74  86  69 /  21  25  59  41
NATCHEZ       87  72  84  67 /  47  47  63  26
GREENVILLE    85  71  83  66 / 100  97  40  26
GREENWOOD     85  71  83  65 /  79  96  49  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/15/19/22
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-MSZ034-035-040-041-102000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

MSZ018-019-025>033-102000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ016-023>025-MSZ036>039-042>045-047-048-053-102000-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-102000-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 9, 12:42 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     LIGHTNING        7 NW BRANDON            32.35N 90.09W
06/09/2014                   RANKIN             MS   BROADCAST MEDIA

            A HAIR SALON WAS BURNED DOWN ON AVALON CIRCLE OFF OF OLD
            FANNIN ROAD.

&&

27
Special weather statement, Jun 9, 12:51 PM CDT, 2 hours 26 minutes before
ARZ074-LAZ007-091835-
ASHLEY AR-MOREHOUSE LA-
1251 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST MOREHOUSE PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 9 MILES WEST OF BEEKMAN AT 1250
PM CDT...MOVING NORTHEAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3299 9208 3301 9208 3336 9176 3320 9154
      3278 9201 3283 9208 3285 9207 3287 9209
      3295 9208 3297 9209
TIME...MOT...LOC 1750Z 220DEG 29KT 3292 9202

BYB
Local storm report, Jun 9, 12:55 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     MADISON                 32.45N 90.11W
06/09/2014                   MADISON            MS   NWS EMPLOYEE

            LARGE TREE AND POWERLINES DOWN ALONG MAIN STREET. COUPLE
            OF OTHER SMALLER TREES DOWN AND NUMBER OF LIMBS.

&&

GERARD
Special weather statement, Jun 9, 2:12 PM CDT, 1 hour 5 minutes before
ARZ074-LAZ007-091955-
ASHLEY AR-MOREHOUSE LA-
212 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORM MOVING INTO ASHLEY COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES SOUTH OF CROSSETT AT 212 PM CDT...MOVING NORTHEAST
AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3329 9203 3331 9201 3331 9198 3335 9200
      3337 9197 3339 9199 3341 9199 3340 9186
      3328 9152 3289 9196 3297 9209 3301 9208
      3304 9212
TIME...MOT...LOC 1912Z 214DEG 33KT 3302 9198

DL
Special weather statement, Jun 9, 2:31 PM CDT, 46 minutes before
MSZ018-092015-
BOLIVAR MS-
231 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORMS CROSSING THE MISSISSIPPI RIVER...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHWEST OF GUNNISON TO 8 MILES WEST
OF SCOTT AT 231 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3412 9077 3368 9086 3353 9121 3353 9122
      3354 9122 3360 9114 3371 9118 3368 9103
      3377 9115 3378 9099 3384 9108 3393 9102
      3397 9110 3396 9098 3402 9099 3403 9090
      3409 9088 3412 9096 3412 9095
TIME...MOT...LOC 1931Z 226DEG 32KT 3409 9104 3357 9119

DL
Special weather statement, Jun 9, 3:00 PM CDT, 17 minutes before
ARZ075-LAZ008-009-MSZ034-040-092030-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
300 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBURN AT 301 PM CDT...
MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN ISSAQUENA...EXTREME SOUTHWESTERN WASHINGTON
AND SOUTH CENTRAL CHICOT COUNTIES...AND NORTHEASTERN WEST CARROLL AND
NORTHERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3310 9123 3295 9094 3276 9121 3287 9138
TIME...MOT...LOC 2001Z 216DEG 27KT 3289 9123

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:30 PM CDTSevere Thunderstorm WarningJANMorehouse75 min
Jun 8, 8:26 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll64 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANEast Carroll61 min
Jun 9, 11:43 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more31 hr
Jun 9, 2:39 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland51 min
Jun 9, 3:00 PM CDTSpecial Weather StatementJANEast Carroll30 min
Jun 9, 3:08 PM CDTSevere Thunderstorm WarningJANFranklin52 min
Jun 9, 3:30 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland45 min
Jun 9, 3:31 PM CDTSpecial Weather StatementJANTensas29 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANMadison, Tensas57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANEast Carroll51 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANTensas62 min
Jun 8, 8:56 PM CDTSpecial Weather StatementJANAshley44 min
Jun 8, 9:29 PM CDTSpecial Weather StatementJANChicot61 min
Jun 9, 12:51 PM CDTSpecial Weather StatementJANAshley44 min
Jun 9, 2:12 PM CDTSpecial Weather StatementJANAshley43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.